Monatshefte für Mathematik

, Volume 115, Issue 3, pp 191–213

Semistable measures and limit theorems on real andp-adic groups

  • Riddhi Shah
Article

DOI: 10.1007/BF01300670

Cite this article as:
Shah, R. Monatshefte für Mathematik (1993) 115: 191. doi:10.1007/BF01300670

Abstract

For any locally compact groupG, we show that any locally tight homomorphism from a real directed semigroup intoM1(G) (semigroup of probability measures onG) has a ‘shift’ which extends to a continuous one-parameter semigroup. IfG is ap-adic algebraic group then the above holds even iff is not locally tight. These results are applied to give sufficient conditions for embeddability of some translate of limits of sequences of the form {vnkn} and μ∈M1(G) such that τ(μ)=μM, for somek>1 and τ∈AutG (cf. Theorems 2.1, 2.4, 3.7).

1991 Mathematics Subject Classification

60B1522E3560B10

Copyright information

© Springer-Verlag 1993

Authors and Affiliations

  • Riddhi Shah
    • 1
  1. 1.School of MathematicsTata Institute of Fundamental ResearchBombayIndia